Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 151, NWS Memphis, TN

April 5, 2012Carroll County, Henry County, Weakley County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 5, 2012, 1:23 PM CDT for Carroll County, Henry County, Weakley County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2012, 1:23 PM CDT (18:23 UTC)
Expired
Apr 5, 2012, 1:59 PM CDT
In force
36 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Carroll County, TN, Henry County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:18 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS54 KMEG 051823
SVRMEG
TNC017-079-183-051915-
/O.NEW.KMEG.SV.W.0151.120405T1823Z-120405T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 215 PM CDT

* AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR MCKENZIE...AND MOVING NORTH AT 5 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCKENZIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3633 8877 3634 8838 3607 8847 3608 8871
TIME...MOT...LOC 1824Z 189DEG 6KT 3613 8858

$$
2 follow-up statements
289 
WWUS54 KMEG 051835
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
135 PM CDT THU APR 5 2012

TNC017-079-183-051915-
/O.CON.KMEG.SV.W.0151.000000T0000Z-120405T1915Z/
WEAKLEY TN-CARROLL TN-HENRY TN-
135 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHWESTERN HENRY...NORTH CENTRAL CARROLL AND SOUTHEASTERN
WEAKLEY COUNTIES...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR HINKLEDALE...OR NEAR MCKENZIE...MOVING NORTH
AT 5 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCKENZIE...
ORE SPRINGS...PILLOWVILLE...CROWLEY STORE...STAFFORDS STORE...
SANDHILL...COMO...HINKLEDALE AND HICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3633 8877 3634 8838 3607 8847 3608 8871
TIME...MOT...LOC 1835Z 189DEG 6KT 3615 8858

$$
437 
WWUS54 KMEG 051859
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
159 PM CDT THU APR 5 2012

TNC017-079-183-051908-
/O.CAN.KMEG.SV.W.0151.000000T0000Z-120405T1915Z/
WEAKLEY TN-CARROLL TN-HENRY TN-
159 PM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY...NORTH
CENTRAL CARROLL AND SOUTHEASTERN WEAKLEY COUNTIES IS CANCELLED...

AT 158 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING IS CANCELLED. QUARTER SIZE HAIL WAS 
REPORTED IN NORTH HUNTINGDON BY EMERGENCY MANAGEMENT AT 140 PM CDT.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3633 8877 3634 8838 3607 8847 3608 8871
TIME...MOT...LOC 1858Z 189DEG 6KT 3619 8857

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:51 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 5, 12:51 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT THU APR 5 2012

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1000 AM CDT THU APR 5 2012/

UPDATE...

UPPER LOW OVER ARKANSAS CONTINUES TO PROGRESS EASTWARD THIS
MORNING. A FEW SMALL ARCS OF SHOWERS AND THUNDERSTORMS ARE PUSHING
NORTHEAST OVER NORTHERN MISSISSIPPI AND EASTERN ARKANSAS. SOME
BREAKS IN THE CLOUD COVER TO THE NORTH AND EAST SHOULD ALLOW FOR
SOME DESTABILIZATION THIS MORNING WITH SHOWERS AND THUNDERSTORMS
BECOMING MORE NUMEROUS BY AFTERNOON ACROSS WEST TENNESSEE.
THUS...BUMPED UP POPS IN THESE AREAS. SOME STORMS COULD BE
SEVERE...WITH HAIL BEING THE MAIN THREAT BUT FLASH FLOODING IS
ALSO POSSIBLE ON THE NORTH EDGE OF THE UPPER LOW WITH NEARLY
STATIONARY MOVEMENT OF STORMS...A LA STORMS NEAR LAWRENCE COUNTY.

BORGHOFF

PREV DISCUSSION... /ISSUED 309 AM CDT THU APR 5 2012/

AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER
NORTHWEST ARKANSAS WILL DRIFT SOUTHEASTWARD TODAY SETTING OFF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
MODELS IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM. EXPECT AFTER
SUNRISE...SHOWERS AND THUNDERSTORM COVERAGE WILL BEGIN TO BLOSSOM
OVER MUCH OF THE AREA AS DAYTIME HEATING INTERACTS WITH THE
APPROACHING UPPER LOW. ALREADY SEEING A COUPLE LINES OF SHOWERS
AND THUNDERSTORMS SOUTHWEST OF THE CWA. SOME OF THE STORMS TODAY
COULD BECOME SEVERE MAINLY OVER SOUTHEASTERN SECTIONS OF THE CWA
WHERE INSTABILITY WILL BE THE GREATEST AND DUE TO THE TIMING OF
THE PASSAGE OF THE UPPER LOW. FOR THIS REASON...THE SLIGHT RISK AS
BEEN EXPANDED INTO THE MIDSOUTH. THE RISK AREA IS SOUTH AND EAST
OF A LINE FROM JACKSON...TO MEMPHIS...TO CLARKSDALE. COOLER AIR
WILL FILTER INTO THE AREA TODAY...KEEPING HIGHS IN THE LOWER TO
MID 70S.

TONIGHT...UPPER LOW PUSHES SOUTHEAST OF THE AREA QUICKLY. EXPECT
POSSIBLY A FEW LINGERING SHOWERS ACROSS NORTHEAST MISSISSIPPI AND
WEST TENNESSEE NEAR THE TENNESSEE RIVER DURING THE EARLY EVENING
HOURS. OTHERWISE...SKIES WILL BEGIN TO CLEAR AS A SFC HIGH LOCATED
OVER THE GREAT LAKES BEGINS TO BUILD SOUTHWARD.

FRIDAY THROUGH SATURDAY...SFC HIGH OVER THE GREAT LAKES WILL
CONTINUE TO BUILD INTO THE CWA AS AN UPPER RIDGE MOVES OVER THE
AREA. EXPECT MOSTLY CLEAR SKIES WITH PLEASANT TEMPERATURES. HIGHS
WILL RANGE FROM THE MID 60S TO THE MID 70S WITH LOWS IN THE 40S.

SATURDAY NIGHT INTO SUNDAY...A COLD FRONT WILL SLIDE THROUGH THE
MIDSOUTH. MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL COME
THROUGH THE AREA DRY.

SUNDAY NIGHT THROUGH THE END OF THE FORECAST...SFC HIGH PRESSURE
WILL BUILD OVER THE REGION THROUGH THE PERIOD. ANOTHER DRY COLD
FRONT MONDAY NIGHT WILL BRING IN A REINFORCING SHOT OF COLD AIR.
TEMPERATURES ARE ACTUALLY EXPECTED TO BE BELOW NORMAL MONDAY NIGHT
THROUGH WEDNESDAY WITH HIGHS IN THE LOWER TO MID 60S AND LOWS IN THE
MID 30S TO MID 40S. WILL NEED TO WATCH TUESDAY NIGHTS LOWS AS FROST
ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE CWA.

KRM

&&

.AVIATION...
18Z TAFS

COLD CORE UPPER LOW WAS LOCATED JUST WEST OF MEM AT 1745Z. THIS
UPPER LOW WILL DRIFT SOUTHEAST ACROSS THE MIDSOUTH THROUGH THE
REMAINDER OF THE AFTERNOON...INTO EARLY EVENING. WITH SURFACE
HEATING...A CHANCE OF TS WILL PERSIST AREAWIDE THROUGH THE
REMAINDER OF THE AFTERNOON. A LOSS OF TS INTENSITY AND COVERAGE
WILL OCCUR BEHIND THE UPPER LOW...WITH THE LOSS OF SURFACE
HEATING BY THIS EVENING.

VFR LIKELY OVERNIGHT...WITH SUFFICIENT NORTH WINDS TO PRECLUDE
FOG FORMATION.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  50  67  48 /  80   0   0   0
MKL  72  45  66  38 /  80  10   0   0
JBR  69  47  66  43 /  80   0   0   0
TUP  71  49  71  44 /  80  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 5, 12:30 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT THU APR 5 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1230 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH THE MIDSOUTH
TODAY. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR AREAS ALONG
AND EAST OF THE MISSISSIPPI RIVER FOR MAINLY LARGE HAIL. THE SEVERE
THREAT WILL COME TO AN END BY 8 PM AS THE UPPER LEVEL LOW PUSHES
EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POSSIBILITY OF FROST WILL OCCUR ACROSS NORTHEASTERN PORTIONS OF
THE MIDSOUTH TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS LOW
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

BORGHOFF

In the hours before

Special weather statement, Apr 5, 12:39 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 PM CDT THU APR 5 2012

ARZ036-048-049-MSZ001-007-008-010-011-051815-
CRITTENDEN AR-LEE AR-ST. FRANCIS AR-TUNICA MS-TATE MS-QUITMAN MS-
DE SOTO MS-COAHOMA MS-
1239 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  EASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  EXTREME NORTHWESTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND
WINDS UP TO 40 MPH WAS LOCATED FROM HUGHES TO 4 MILES SOUTHEAST OF
CLARKSDALE AT 1239 PM CDT...MOVING EAST AT 10 MPH.

PEOPLE IN COAHOMA...CRITTENDEN...DESOTO...LEE...QUITMAN...ST.
FRANCIS...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR
CLARKSDALE AND HUGHES...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEAVERDAM LAKE...FLOWER
LAKE...HORSESHOE LAKE...MIDWAY LAKE...MOON LAKE AND TUNICA LAKE.

&&

LAT...LON 3499 9025 3454 9020 3408 9032 3408 9064
      3454 9050 3499 9057
TIME...MOT...LOC 1739Z 270DEG 8KT 3492 9044 3454 9038
          3417 9050
Local storm report, Apr 5, 12:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             5 E DOWNTOWN MEMPHIS    35.13N 89.96W
04/05/2012  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZE HAIL...SUMMER AND WHITESTATION AREA

1005 AM     HAIL             3 E DOWNTOWN MEMPHIS    35.13N 90.00W
04/05/2012  E0.25 INCH       SHELBY             TN   TRAINED SPOTTER

            PENNY SIZED HAIL AT AVON AND SUMMER AVE.

1158 AM     TORNADO          2 N HAYTI               36.26N 89.75W
04/05/2012                   PEMISCOT           MO   LAW ENFORCEMENT

            NUMEROUS REPORTS OF A BRIEF TORNADO ON THE GROUND.

1239 PM     HAIL             N HAYTI                 36.23N 89.75W
04/05/2012  M1.00 INCH       PEMISCOT           MO   TRAINED SPOTTER

            QUARTER SIZED HAIL JUST NORTH OF HAYTI.

1253 PM     HAIL             HUNTINGDON              36.01N 88.41W
04/05/2012  E0.75 INCH       CARROLL            TN   TRAINED SPOTTER

            PENNY SIZED HAIL IN HUNTINGDON.

&&

MRM
Special weather statement, Apr 5, 1:03 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
103 PM CDT THU APR 5 2012

MSZ001-007-008-010>012-051845-
TUNICA MS-TATE MS-QUITMAN MS-PANOLA MS-DE SOTO MS-COAHOMA MS-
103 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  WESTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND
WINDS UP TO 40 MPH WAS LOCATED FROM 6 MILES NORTHWEST OF LAKE
CORMORANT TO DUBLIN AT 103 PM CDT...MOVING EAST AT 10 MPH.

PEOPLE IN COAHOMA...DESOTO...PANOLA...QUITMAN...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HORN LAKE...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA
LAKE...BEAVERDAM LAKE...HORN LAKE...LAKE MCKELLAR...MOON LAKE AND
ROBCO LAKE.

&&

LAT...LON 3499 9003 3459 9003 3408 9017 3408 9054
      3458 9032 3499 9023
TIME...MOT...LOC 1803Z 269DEG 7KT 3497 9027 3458 9028
          3410 9047
Special weather statement, Apr 5, 1:06 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
106 PM CDT THU APR 5 2012

ARZ036-TNZ088-051845-
CRITTENDEN AR-SHELBY TN-
106 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL AND WINDS UP
TO 40 MPH WAS LOCATED FROM 4 MILES NORTHWEST OF CRAWFORDSVILLE TO 8
MILES SOUTH OF EDMONDSON AT 106 PM CDT...MOVING EAST AT 10 MPH.

PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
MARION...T O FULLER STATE PARK AND WEST MEMPHIS...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
BRANDYWINE LAKE AND WAPANOCCA LAKE.

&&

LAT...LON 3536 9016 3514 9003 3500 9002 3500 9038
      3512 9037 3530 9048
TIME...MOT...LOC 1806Z 266DEG 7KT 3526 9037 3513 9029
          3500 9027
Special weather statement, Apr 5, 1:08 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT THU APR 5 2012

TNZ004-021-051845-
CARROLL TN-HENRY TN-
108 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL HENRY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES SOUTHWEST OF BRUCETON AT 108 PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL AND HENRY COUNTIES...INCLUDING LOCATIONS NEAR
HUNTINGDON...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3616 8817 3615 8817 3612 8820 3595 8821
      3590 8834 3604 8844 3624 8817 3620 8814
TIME...MOT...LOC 1808Z 262DEG 2KT 3601 8832
Special weather statement, Apr 5, 1:11 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
111 PM CDT THU APR 5 2012

TNZ003-020-021-051845-
WEAKLEY TN-CARROLL TN-GIBSON TN-
111 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

  NORTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4
MILES NORTHEAST OF ATWOOD AT 111 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON AND WEAKLEY COUNTIES...INCLUDING LOCATIONS
NEAR MCKENZIE...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3590 8856 3597 8877 3618 8873 3615 8839
TIME...MOT...LOC 1811Z 205DEG 10KT 3602 8862

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:01 AM CDTSpecial Weather StatementMEGShelby29 min
Apr 5, 10:03 AM CDTSevere Thunderstorm WarningMEGShelby32 min
Apr 5, 10:27 AM CDTSpecial Weather StatementMEGTipton48 min
Apr 5, 11:49 AM CDTSevere Thunderstorm WarningMEGLake41 min
Apr 5, 12:08 PM CDTTornado WarningMEGLake20 min
Apr 5, 12:33 PM CDTSevere Thunderstorm WarningMEGCarroll27 min
Apr 5, 12:42 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Gibson, Henderson, Madison33 min
Apr 5, 1:08 PM CDTSpecial Weather StatementMEGCarroll37 min
Apr 5, 1:11 PM CDTSpecial Weather StatementMEGCarroll34 min
Apr 5, 1:46 PM CDTSpecial Weather StatementMEGObion29 min
Apr 5, 2:01 PM CDTSpecial Weather StatementMEGObion, Weakley29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.